A New Three-Parameter Exponential Distribution with Variable Shapes for the Hazard Rate: Estimation and Applications
Ahmed Z. Afify () and
Osama Abdo Mohamed ()
Additional contact information
Ahmed Z. Afify: Department of Statistics, Mathematics and Insurance, Benha University, Benha 13511, Egypt
Osama Abdo Mohamed: Department of Mathematics, Faculty of Science, Zagazig University, Zagazig 44511, Egypt
Mathematics, 2020, vol. 8, issue 1, 1-17
In this paper, we study a new flexible three-parameter exponential distribution called the extended odd Weibull exponential distribution, which can have constant, decreasing, increasing, bathtub, upside-down bathtub and reversed-J shaped hazard rates, and right-skewed, left-skewed, symmetrical, and reversed-J shaped densities. Some mathematical properties of the proposed distribution are derived. The model parameters are estimated via eight frequentist estimation methods called, the maximum likelihood estimators, least squares and weighted least-squares estimators, maximum product of spacing estimators, Cramér-von Mises estimators, percentiles estimators, and Anderson-Darling and right-tail Anderson-Darling estimators. Extensive simulations are conducted to compare the performance of these estimation methods for small and large samples. Four practical data sets from the fields of medicine, engineering, and reliability are analyzed, proving the usefulness and flexibility of the proposed distribution.
Keywords: Anderson-Darling estimation; Cramér-von Mises estimation; data analysis; exponential distribution; mean residual life; percentiles estimation (search for similar items in EconPapers)
JEL-codes: C (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed
Downloads: (external link)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:gam:jmathe:v:8:y:2020:i:1:p:135-:d:309748
Access Statistics for this article
Mathematics is currently edited by Ms. Patty Hu
More articles in Mathematics from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().